Translator Disclaimer
May 2020 Asymptotics of free fermions in a quadratic well at finite temperature and the Moshe–Neuberger–Shapiro random matrix model
Karl Liechty, Dong Wang
Ann. Inst. H. Poincaré Probab. Statist. 56(2): 1072-1098 (May 2020). DOI: 10.1214/19-AIHP994

Abstract

We derive the local statistics of the canonical ensemble of free fermions in a quadratic potential well at finite temperature, as the particle number approaches infinity. This free fermion model is equivalent to a random matrix model proposed by Moshe, Neuberger and Shapiro. Limiting behaviors obtained before for the grand canonical ensemble are observed in the canonical ensemble: We have at the edge the phase transition from the Tracy–Widom distribution to the Gumbel distribution via the Kardar–Parisi–Zhang (KPZ) crossover distribution, and in the bulk the phase transition from the sine point process to the Poisson point process.

Nous décrivons les statistiques locales de l’ensemble canonique de fermions libres dans un puits de potentiel quadratique à température finie, dans la limite où le nombre de particules tend vers l’infini. Ce modèle de fermions libres est équivalent à un modèle matriciel aléatoire proposé par Moshe, Neuberger et Shapiro. Les comportements à la limite précédemment obtenus pour l’ensemble grand-canonique sont observés dans l’ensemble canonique: Nous avons, au bord de l’ensemble, une transition de phase de la distribution de Tracy–Widom à la distribution de Gumbel via la distribution croisée de Kardar–Parisi–Zhang (KPZ), et dans l’ensemble, une transition de phase du processus ponctuel sinus au processus ponctuel de Poisson.

Citation

Download Citation

Karl Liechty. Dong Wang. "Asymptotics of free fermions in a quadratic well at finite temperature and the Moshe–Neuberger–Shapiro random matrix model." Ann. Inst. H. Poincaré Probab. Statist. 56 (2) 1072 - 1098, May 2020. https://doi.org/10.1214/19-AIHP994

Information

Received: 4 June 2018; Revised: 31 March 2019; Accepted: 4 April 2019; Published: May 2020
First available in Project Euclid: 16 March 2020

zbMATH: 07199890
MathSciNet: MR4076776
Digital Object Identifier: 10.1214/19-AIHP994

Subjects:
Primary: 15B52
Secondary: 82B23

Rights: Copyright © 2020 Institut Henri Poincaré

JOURNAL ARTICLE
27 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.56 • No. 2 • May 2020
Back to Top